Erythromycin által elöidézett "torsades de pointes" kamrai tachycardia.

Translated title of the contribution: Erythrocyte-induced "torsade de pointes" ventricular tachycardia

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A case of erythromycin-induced acquired long QT syndrome and "torsades de pointes" ventricular tachycardia is reported. The peculiar ventricular tachyarrhythmia was evoked by orally administered erythromycin (1.5 g/die) in the presence of diuretic (clopamide)-induced hypokalaemia. The pause-dependent "torsades de pointes" was preceded by prolonged QTU interval (560 ms), "particular bigeminy" and "short-long-short" RR interval sequence. The recurrent ventricular tachycardia causing syncopal attacks was abolished by the discontinuation of erythromycin treatment, K+/Mg(2+)-supplementation and oral mexiletine therapy. It is emphasized that the macrolide antibiotic/prokinetic erythromycin, applied in therapeutic dosages, blocks the rapidly activating delayed rectifier potassium current (IKr), and as such, prolongs ventricular repolarization and may be "torsadogenic".

Original languageHungarian
Pages (from-to)1003-1006
Number of pages4
JournalOrvosi Hetilap
Volume138
Issue number16
Publication statusPublished - Apr 20 1997

Fingerprint

Torsades de Pointes
Erythromycin
Ventricular Tachycardia
Erythrocytes
Clopamide
Mexiletine
Long QT Syndrome
Hypokalemia
Macrolides
Diuretics
Tachycardia
Potassium
Anti-Bacterial Agents
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Erythromycin által elöidézett "torsades de pointes" kamrai tachycardia. / Lengyel, C.; Várkonyi, T.; Fazekas, T.

In: Orvosi Hetilap, Vol. 138, No. 16, 20.04.1997, p. 1003-1006.

Research output: Contribution to journalArticle

@article{550a7b9d125c4e7d8d2e6e6963fc1318,
title = "Erythromycin {\'a}ltal el{\"o}id{\'e}zett {"}torsades de pointes{"} kamrai tachycardia.",
abstract = "A case of erythromycin-induced acquired long QT syndrome and {"}torsades de pointes{"} ventricular tachycardia is reported. The peculiar ventricular tachyarrhythmia was evoked by orally administered erythromycin (1.5 g/die) in the presence of diuretic (clopamide)-induced hypokalaemia. The pause-dependent {"}torsades de pointes{"} was preceded by prolonged QTU interval (560 ms), {"}particular bigeminy{"} and {"}short-long-short{"} RR interval sequence. The recurrent ventricular tachycardia causing syncopal attacks was abolished by the discontinuation of erythromycin treatment, K+/Mg(2+)-supplementation and oral mexiletine therapy. It is emphasized that the macrolide antibiotic/prokinetic erythromycin, applied in therapeutic dosages, blocks the rapidly activating delayed rectifier potassium current (IKr), and as such, prolongs ventricular repolarization and may be {"}torsadogenic{"}.",
author = "C. Lengyel and T. V{\'a}rkonyi and T. Fazekas",
year = "1997",
month = "4",
day = "20",
language = "Hungarian",
volume = "138",
pages = "1003--1006",
journal = "Orvosi Hetilap",
issn = "0030-6002",
publisher = "Akademiai Kiado",
number = "16",

}

TY - JOUR

T1 - Erythromycin által elöidézett "torsades de pointes" kamrai tachycardia.

AU - Lengyel, C.

AU - Várkonyi, T.

AU - Fazekas, T.

PY - 1997/4/20

Y1 - 1997/4/20

N2 - A case of erythromycin-induced acquired long QT syndrome and "torsades de pointes" ventricular tachycardia is reported. The peculiar ventricular tachyarrhythmia was evoked by orally administered erythromycin (1.5 g/die) in the presence of diuretic (clopamide)-induced hypokalaemia. The pause-dependent "torsades de pointes" was preceded by prolonged QTU interval (560 ms), "particular bigeminy" and "short-long-short" RR interval sequence. The recurrent ventricular tachycardia causing syncopal attacks was abolished by the discontinuation of erythromycin treatment, K+/Mg(2+)-supplementation and oral mexiletine therapy. It is emphasized that the macrolide antibiotic/prokinetic erythromycin, applied in therapeutic dosages, blocks the rapidly activating delayed rectifier potassium current (IKr), and as such, prolongs ventricular repolarization and may be "torsadogenic".

AB - A case of erythromycin-induced acquired long QT syndrome and "torsades de pointes" ventricular tachycardia is reported. The peculiar ventricular tachyarrhythmia was evoked by orally administered erythromycin (1.5 g/die) in the presence of diuretic (clopamide)-induced hypokalaemia. The pause-dependent "torsades de pointes" was preceded by prolonged QTU interval (560 ms), "particular bigeminy" and "short-long-short" RR interval sequence. The recurrent ventricular tachycardia causing syncopal attacks was abolished by the discontinuation of erythromycin treatment, K+/Mg(2+)-supplementation and oral mexiletine therapy. It is emphasized that the macrolide antibiotic/prokinetic erythromycin, applied in therapeutic dosages, blocks the rapidly activating delayed rectifier potassium current (IKr), and as such, prolongs ventricular repolarization and may be "torsadogenic".

UR - http://www.scopus.com/inward/record.url?scp=0031579691&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031579691&partnerID=8YFLogxK

M3 - Article

C2 - 9153994

AN - SCOPUS:0031579691

VL - 138

SP - 1003

EP - 1006

JO - Orvosi Hetilap

JF - Orvosi Hetilap

SN - 0030-6002

IS - 16

ER -